| Model Number |
SC-018-090 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use trailblazer guide catheter along with 6fr sheath and 0.035" guidewire during procedure to treat a severely calcified lesion in the left mid renal artery with 90%.The vessel was moderately tortuous.The vessel diameter and lesion length are 6mm and 20mm respectively.The vessel was pre and post dilated.Ifu was followed.It was reported that the catheter broke while being removed from a very calcified renal artery.The catheter segments/fragments were not retrieved.The tip of the trailblazer broke off and was left in the left renal artery.The renal artery was stented to complete the procedure.Stent was not implanted to cage catheter fragment against the vessel wall.The physician did not attempt to retrieve the detached fragment.The original goal of the case was to embolize an artery so the physician could proceed with a cryo procedure the following day there was no patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.